So, I was diagnosed in February with an A1c of 17%. I've been on Lantus and Humalog, and my sugars have been low, averaging in the high 70s/low 80s. I've also gained twenty pounds since being diagnosed (three months ago...), and I only lost about 7 before being diagnosed.
I just had an appointment with my CDE, and she suggested I switch to Levemir instead of Lantus, because people have been shown to gain more weight with Lantus. She gave me free samples to try, and also told me that my A1c is 6.2 (YAY! Way better than 17!).
So, I got home yesterday, and I have taken 3 Levemir injections, and all three injection sites are red and swollen. My sugar is running about 130, which is better than 70, but still not great... I called my endo cuz I wanted to know if swelling is normal, and he told me to switch back to the Lantus, which I can do... It's just so frustrating to try to figure everything out, and I hate that I have gained so much weight. I weigh more now than I ever have before in my life. I was excited about Levemir making it easier to maintain/lose weight, but if I'm allergic to it (which I assume is what's happening...), I guess it won't work...
I'm also trying to pack and move out of my dorm room, make travel plans for this summer, and finish papers for my classes! Not a fun time of year. I'm stressed out and frustrated, and wish that I could just put the diabetes aside for the next two days or something while I pack all my things... Sigh.
/Rant. Hope you're all having a better time than I am.